Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the semigroups of fully invariant ideals of the free group algebra and the free associative algebra


Author: Samuel M. Vovsi
Journal: Proc. Amer. Math. Soc. 119 (1993), 1029-1037
MSC: Primary 16S34; Secondary 20C07
DOI: https://doi.org/10.1090/S0002-9939-1993-1154250-6
MathSciNet review: 1154250
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be an integral domain, $ K$ its field of fractions, $ F$ a free group. Let $ I$ and $ J$ be fully invariant (=verbal) ideals of the group algebra $ KF$. We prove that over certain domains the equality $ IJ \cap RF = (I \cap RF) \times (J \cap RF)$ need not be true. A similar result is valid for fully invariant ideals of the free associative algebra. This implies that the product of pure varieties of group representations over an integral domain need not be pure, that there exist pure nonprojective varieties of group representations and of associative algebras, and also answers some other questions raised in the literature.


References [Enhancements On Off] (What's this?)

  • [B] G. M. Bergman, Personal communication, January 1983.
  • [BL] G. M. Bergman and J. Lewin, The semigroup of ideals of a fir is (usually) free, J. London Math. Soc. (2) 11 (1975), 21-31. MR 0379554 (52:459)
  • [M] W. Magnus, Beziehungen zwischen Gruppen und Idealen in einem speziellen Ring, Math. Ann. 111 (1935), 259-280. MR 1512992
  • [P] B. I. Plotkin, Varieties of group representations, Uspekhi Mat. Nauk 32 (1977), no. 5, 3-68; English transl., Russian Math. Surveys 32 (1977), no. 5, 1-72. MR 0470082 (57:9849)
  • [PG] B. I. Plotkin and A. S. Grinberg, On the semigroups of varieties associated with group representations, Sibirsk. Mat. Zh. 13 (1972), 841-858; English transl., Siberian Math. J. 13 (1972), 585-596. MR 0306326 (46:5452)
  • [PV] B. I. Plotkin and S. M. Vovsi, Varieties of group representations: General theory, connections and applications, Zinātne, Rīga, 1983. (Russian) MR 739330 (86e:20001)
  • [V1] S. M. Vovsi, Varieties and triangular products of projective group representations, Sibirsk. Mat. Zh. 21 (1980), 56-62; English transl., Siberian Math. J. 21 (1980), 358-363. MR 574962 (82f:20022)
  • [V2] -, Triangular products of group representations and their applications, Progr. in Math., vol. 17, Birkhäuser, Boston, MA, 1981.
  • [V3] -, Triangular products and identities of certain associative algebras, Algebra i Logika 26 (1987), 27-35; English transl., Algebra and Logic 26 (1987), 18-24. MR 950260 (89i:16020)
  • [V4] -, Homogeneous varieties of group representations, Sibirsk. Mat. Zh. 29 (1988), 35-47; English transl., Siberian Math. J. 29 (1988), 360-371. MR 953019 (89m:20023)
  • [V5] -, Topics in Varieties of Group Representations, London Math Soc. Lecture Notes, vol. 163, Cambridge Univ. Press, Cambridge, 1991. MR 1149131 (93i:20015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16S34, 20C07

Retrieve articles in all journals with MSC: 16S34, 20C07


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1154250-6
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society